MAUDE Adverse Event Report: ELUTIA INC. CANGAROO ENVELOPE; MESH, SURGICAL-FTM

ELUTIA INC. CANGAROO ENVELOPE; MESH, SURGICAL-FTM
Model Number CMCV-009-XXL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Purulent Discharge (1812); Unspecified Infection (1930)
Date of Event 10/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No sample was returned for evaluation.Manufacturing review of the referenced lot number and respective device history record was conducted on (b)(6) 2023, showing that all units were quality released on (b)(6) 2023 having met all internal qc acceptance requirements.There were no non-conformances associated with the manufacturing lot during the final packaging.Sterile subassembly lot was also reviewed for potential issues impacting the quality of this product.This subassembly lot was released to component inventory, having met all quality requirements including product sterility testing following eo sterilization, as well as internal bioburden and product pyrogen (lal) testing requirements.In lieu of a request for the oem supplier for a dhr review of the ecm material lots, it is noted that elutia processes the non-sterile envelope materials by cutting, suturing, packaging, and sterilizing.It is also noted that per the instructions for use (ifu - art-20828a) provided with the finished cangaroo envelope device, "infection" is listed as a potential complication associated with this device and the surgical procedure to implant it.It should be noted that the presence of infection was not confirmed.Antibiotics were started post-operatively, likely due to the patient's elevated temperature.When the drainage was ultimately cultured, cultures were negative.The presence of other symptoms, such as copious amounts of purulence, and the need for a wound vac, support the likelihood of infection as the source of the explantation.The specific cause of the pocket infection cannot be conclusively determined.However, the physician reported that he believed the icd was "definitely related" to the infection and he was unsure if the cangaroo envelope was related.
 
Event or Problem Description
Email received from sales rep with adverse event report as follows: pocket infection.65-year old male had subq icd (boston scientific) device placed (b)(6) 2023 using the cangaroo envelope (cmcv-009-xxl, lot #m23f1182).Patient became febrile within 24 hours and was placed on two antibiotics post-operatively.Icd and cangaroo explanted (b)(6) 2023 for pocket infection, with approximately 500cc of pus removed.Cultures were performed and results were negative.Patient received a wound vac for the site of the explant and plan is to send patient home eventually with a life vest.Explanting physician stated that infection was "definitely related" to the icd device but could not rule out involvement of the cangaroo envelope.

Brand Name
CANGAROO ENVELOPE
Common Device Name
MESH, SURGICAL-FTM
Manufacturer (Section D)
ELUTIA INC.
1100 old ellis road
ste. 1200
roswell 30076
Manufacturer (Section G)
ELUTIA INC
1100 old ellis road
ste. 1200
roswell GA 30076
Manufacturer Contact
michael hennick
1100 old ellis road
ste 1200
roswell, GA 30076
MDR Report Key18143012
Report Number3005619880-2023-00002
Device Sequence Number6560149
Product Code FTM
UDI-Device Identifier00859389005119
UDI-Public00859389005119
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K201313
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/13/2025
Device Model NumberCMCV-009-XXL
Device Lot NumberM23F1182
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2023
Initial Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC SUBQ ICD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale